Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 232, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 30, 2004, 7:00 AM CDT for Frio County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2004, 7:00 AM CDT (12:00 UTC)
- Expired
- Jun 30, 2004, 11:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Frio County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 0.0 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 889 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 301201 FFWSAT TXC163-301600- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 700 AM CDT WED JUN 30 2004 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES... FRIO * UNTIL 1100 AM CDT * AT 655 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM 19 MILES SOUTHWEST OF PEARSALL...OR ABOUT 9 MILES WEST OF DILLEY...MOVING NORTHEAST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE MOORE...FRIO TOWN AND BIG FOOT. SHOWERS AND THUNDERSTORMS WERE PRODUCING RAINFALL RATES UP TO 1.25 INCHES PER HOUR. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 2869 9937 2869 9884 2905 9883 2907 9936 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 3:42 AM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Jun 30, 3:42 AM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 342 AM CDT WED JUN 30 2004 .DISCUSSION... THE BAD NEWS IS THAT IT WILL REMAIN WET...VERY WET...FOR THE NEXT 12-24 HOURS. HIGH POPS (80-100) CENTRAL AND EAST TODAY...DECREASING TO 30 OUT WEST IN VAL VERDE COUNTY. RIVER FLOODING WILL CONTINUE OUT WEST TODAY...WITH ONGOING RAIN POSSIBLY LEADING TO MAJOR FLOODING ON THE SABINAL AND FRIO RIVERS. FLASH FLOODING WILL CONTINUE TO BE A THREAT AS WELL...UNFORTUNATELY CONCENTRATING OVER THE AUSTIN-SAN ANTONIO INTERSTATE 35 CORRIDOR THIS MORNING AND AFTERNOON. THE GOOD NEWS IS THAT THE SYNOPTIC PATTERN WILL UNDERGO SIGNIFICANT CHANGES OVER THE NEXT 24-48 HOURS THAT WILL LEAVE SOUTH CENTRAL TEXAS HOT AND DRY FROM FRIDAY THROUGH THE JULY 4TH WEEKEND. AN UPPER RIDGE OF HIGH PRESSURE WILL BUILD AND BECOME CENTERED OVER NORTHEAST MEXICO. THE STORM TRACK WILL THEN SHIFT NORTH AND EAST OUT OF THE AREA. WILL HOLD ONTO MINIMAL POPS (10-20) FOR SOME OF OUR NE COUNTIES THU NIGHT THROUGH FRIDAY NIGHT TO COVER POSSIBLE MCS EVOLUTION AND TRACK FROM NORTH TEXAS IN NW FLOW ALOFT. OTHERWISE...WILL GO POPLESS GIVEN HIGHER CONFIDENCE IN LATEST ECMWF SOLUTION OVER WEAKER RIDGE GFS SOLUTION. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 85 75 92 76 / 90 40 20 20 AUSTIN BERGSTROM INTL AIRPORT 84 72 93 73 / 90 40 20 20 DEL RIO INTL AIRPORT 91 75 96 75 / 30 10 10 0 SAN ANTONIO INTL AIRPORT 83 75 92 75 / 100 30 20 0 && .EWX WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH IN EFFECT THRU 4 PM. && 11/03/JB
Hazardous weather outlook, Jun 30, 6:00 AM CDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 600 AM CDT WED JUN 30 2004 TXZ171>173-183>194-202>209-217>225-228-011100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 600 AM CDT WED JUN 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS AND THE HILL COUNTY UNTIL 4 PM CDT THIS AFTERNOON. NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PLAGUE THE AREA TODAY ONLY AGGRAVATING FLASH FLOODING AND RIVER FLOODING. ADDITIONAL RAIN AMOUNTS COULD RUN 1 TO 3 INCHES WITH ISOLATED TOTALS UP TO 6 INCHES. RAIN CHANCES WILL START TO DECREASE TONIGHT BUT FLOODING MAY PERSIST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SOME RIVER FLOODING MAY CONTINUE. OTHERWISE...NO HAZARDOUS WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:23 PM CDT | Flash Flood Warning | EWX | Atascosa, Bastrop, Caldwell, Comal, Frio, Guadalupe and 8 more | 112 min |
| Jun 29, 11:37 PM CDT | Flash Flood Warning | EWX | Medina, Uvalde | 3 hr |
| Jun 30, 12:38 AM CDT | Flash Flood Warning | EWX | Bandera, Kerr | 4 hr |
| Jun 30, 2:24 AM CDT | Flash Flood Warning | EWX | Medina, Uvalde | 4 hr |
| Jun 30, 3:24 AM CDT | Flash Flood Warning | EWX | Medina, Uvalde | 6 hr |
| Jun 30, 3:46 AM CDT | Flash Flood Warning | EWX | Comal, Hays | 4 hr |
| Jun 30, 4:13 AM CDT | Flash Flood Warning | EWX | Guadalupe | 4 hr |
| Jun 30, 4:40 AM CDT | Flash Flood Warning | EWX | Bandera | 4 hr |
| Jun 30, 4:50 AM CDT | Flash Flood Warning | EWX | Travis, Williamson | 4 hr |
| Jun 30, 4:54 AM CDT | Flash Flood Warning | EWX | Zavala | 4 hr |
| Jun 30, 6:30 AM CDT | Flash Flood Warning | EWX | Medina, Uvalde | 4 hr |
| Jun 30, 7:43 AM CDT | Flash Flood Warning | EWX | Caldwell, Comal, Hays | 4 hr |
| Jun 30, 8:25 AM CDT | Flash Flood Warning | EWX | Atascosa, Bexar | 3 hr |
| Jun 30, 8:39 AM CDT | Flash Flood Warning | EWX | Bastrop, Caldwell, DeWitt, Fayette, Gonzales, Karnes and 2 more | 4 hr |
| Jun 30, 9:06 AM CDT | Flash Flood Warning | EWX | Guadalupe, Wilson | 2 hr |
| Jun 30, 12:50 PM CDT | Flash Flood Warning | EWX | DeWitt, Fayette, Karnes, Lavaca | 3 hr |
| Jun 30, 1:36 PM CDT | Flash Flood Warning | EWX | Gonzales | 2 hr |
| Jun 30, 3:04 PM CDT | Flash Flood Warning | EWX | Bexar, Caldwell, Comal, Guadalupe, Hays, Wilson | 3 hr |
| Jun 30, 3:14 PM CDT | Flash Flood Warning | EWX | Bastrop, Caldwell, DeWitt, Fayette, Gonzales, Guadalupe and 6 more | 3 hr |
| Jun 30, 3:36 PM CDT | Flash Flood Warning | EWX | Atascosa | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.